74 yr old man, CAT scan normal, prostate normal, BP 120/60, blood panels normal but has always had anemia (below "normal" on scale). Dr. prescribed folic acid at last physical exam -(1 mg. cheap little yellow pills). This "anemia" runs in the family. Has been taking folic acid for 2 months and now takes vitamin pill and ensure, both of which contain more folic acid. He developed rash, and has deteriorated severely. He has lost 25 lbs and is now down to 160 lbs., he has lost his sense of taste and has a metallic taste in his mouth, he has no appetite, he is so weak he can't run, he sleeps most of the day, he has night sweats, changing p.j.s 3-4 times a night, he feels horrible. In the middle of all this, his rib broke for no apparent reason. The Dr., an internist, has no clue as to what's going on. I am concerned that he is suffering from folic acid poisoning, due to an inability to metabolize the form he's taking. Do you agree or think something else is going on? He has stopped taking folic acid until he finds out.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.